My 7 month, 45lb pit mix just ate a Cymbalta within the past hour. After reading the suggestions in the previous dialogue, I will give him another serving of food, some treats and lots of water. Would it be advisable to give him some pepto-bismal? In case his belly hurts? Also, is there a likely chance that the Cymbalta could hurt his kidneys or liver?
Type of Animal: American Pit Bull Terrier Mix
Pet's Gender: Male
Pet's Age: <1
The toxic amount of Cymbalta for dogs is about 20 mg per kg. Toxic levels for a 45 pound dog would be around 400 mg. If a dog is not showing any signs of gastrointestinal upset then there is really no need for any medications. Also, it is best to consult your veterinarian before giving anything. Here is a link to a page about pepto if you are interested:
While liver damage is a possible side effect of Cymbalta it is unlikely that one pill will cause this. If you want to be on the safe side you could take your dog to your vet for blood tests (including liver enzymes) in the next day or so to be sure.
If you have further questions let me know.
worked at a vet clinic for 15 yrs, trained and shown dogs most of my life, have a BA in biology